Indiana, 2008Winter Storm in Indiana, February 21 to 22, 2008
February 21 to 22, 2008 · NWS IND · 15 events in 15 counties and zones
A winter storm moved across central Indiana on February 21st and 22nd. Snow, sleet, and freezing rain accompanied this system as it moved through the state.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm moved across central Indiana on February 21st and 22nd. Snow, sleet, and freezing rain accompanied this system as it moved through the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 21, 12:28 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 21, 12:28 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EST THU FEB 21 2008
.AVIATION...DISCUSSION FOR 18Z TAFS.
A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL BE SEEN AT THE SITES
DURING THE PD. AN ATTEMPT WAS MADE TO TIME IN THESE PRECIP TYPE
CHANGES BASED ON CURRENT CONDITIONS UPSTREAM AND FCST SNDINGS. FOR
THE FCST WL INCLUDE SEVERAL HOURS OF FREEZING RAIN AT KBMG AND KHUF
AS WELL AS SOME AT KIND AND SOME ICE PELLETS MIXING IN AT KLAF. DO
NOT EXPECT PRECIPITATION TO BE CONTINUOUS BUT TRYING TO TIME THE
WAVES OVRNIGHT AND TOMORROW IS NEARLY IMPOSSIBLE AT THIS POINT.
&&
.PREV DISCUSSION...SPLIT UPPR FLOW XPCTD ACRS THE COUNTRY OVR THE
NEXT FEW DAYS...WITH THE LOCAL AREA TO BE IMPACTED BY DISTURBANCES
IN BOTH STREAMS. NRN STREAM SYS CURRENTLY DROPPING SWD THRU SRN
CANADA WL BE PASSING ACRS THE GRTLKS LT TONIGHT/FRI MORN...WHILE A
SRN STREAM SYS...CURRENTLY OVR THE DESERT SW...WL BE MOVG INTO THE
AREA BY FRI AFT. WK SFC LO ASSOCIATED WITH THE SRN STREAM PROGGED TO
PASS JUST S OF THE OH RVR ON FRI. MODELS IN FAIRLY GOOD AGREEMENT
OVERALL. FCST FOCUS CENTERS ON POPS/P-TYPE OVR THE NEXT FEW DAYS.
IN THE NR TERM...PCPN BEGINNING TO BREAK OUT IN WAA PATTERN ACRS
OK/MO/AR. LIFT ASSOCIATED WITH THE WAA XPCTD TO OVERSPREAD THE LOCAL
AREA FM SW TO NE STARTING IN THE EARLY-MID AFT HRS. WL GO WITH HI
POPS OVR THE SRN ZONES FOR LTR THIS AFT...AND CHC POPS IN THE N.
PARTIAL THICKNESSES SUGGEST MAINLY SNOW TODAY OVR THE NRN TWO/THIRDS
OF THE AREA...WITH A SLEET/FREEZING RAIN THREAT IN THE SRN THIRD.
IN THE LTR PDS...STILL APPEARS PHASING BTWN THE NRN/SRN STREAMS WL
NOT OCCUR...AND THE SYS OVERALL LOOKS RATHER DISORGANIZED WITH
WAA/UPPR DYNAMICS NOT LINING UP VRY WELL. THEREFORE...NOT XPCTG HVY
AMOUNTS OF PCPN WITH THIS SYS...BUT EVENT WL BE OF A LONG
DURATION...PROBABLY LASTING INTO FRI NIGHT BEFORE UPPR TROF FINALLY
PUHSES OFF TO THE E. MODEL SOUNDINGS/PARTIAL THICKNESSES INDICATE A
RATHER LRG ELEVATED WARM LYR WL ADVECT INTO THE AREA LTR
TONIGHT/FRI...SO SUSPECT A GRADU CHANGE OVR TO SLEET/FREEZING RAIN
FM S TO N BY FRI MORN. WL BE ISSUING A WINTER WX ADVISORY FOR THE
ABOUT THE SRN HALF OF THE AREA FOR TONIGHT/FRI DUE TO XPCTD MXD
PCPN. DOUBTFUL SNOW AMOUNTS WL REACH ADVISORY CRITERIA ANYWHERE WITH
ONLY UP TO ABOUT 2 INCHES OF SNOW XPCTD AT THIS PT...BUT CONFIDENCE
IS HI THAT MOST AREAS WL RECEIVE LT ICE ACCUMULATIONS WHEN ALL IS
SAID AND DONE. PROBABLE SOME OF THE FAR SRN/SERN ZONES WL POKE ABV
FREEZING FOR SEVERAL HRS ON FRI...SO PCPN MAY TURN TO JUST RAIN IN
THOSE AREAS.
BASED ON LO LVL THICKNESSES...NGM MOS HI TEMPS ON FRI LOOK A FEW
DEGS ON THE WARM SIDE...OTRW GUIDANCE LOOKS REASONABLE FOR NOW.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY
FOR INZ043>049-051>057-060>065-067>072.
&&
AVIATION...CP
PUBLIC...JAS
Hazardous weather outlook, Feb 21, 4:13 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EST THU FEB 21 2008
INZ021-028>031-035-038-040-043-222115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON-
VERMILLION-
413 PM EST THU FEB 21 2008
WINTER WEATHER ADVISORY FROM 7 PM TONIGHT TO 7 PM FRIDAY.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A MIXTURE OF SNOW AND SLEET WILL BE IN THE AREA TONIGHT. BY
MORNING UP TO 1 INCH OF SNOW WILL ACCUMULATE. THE SNOW MAY MIX
WITH SLEET. THIS WILL MAKE TRAVEL HAZARDOUS.
LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH THE POSSIBILITY OF LIGHT ICING.
LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO CONTINUE INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT URGED TO REPORT
DANGEROUS CONDITIONS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ036-037-039-222115-
MONTGOMERY-BOONE-HAMILTON-
413 PM EST THU FEB 21 2008
...WINTER STORM WARNING FROM 7 PM THIS EVENING UNTIL 7 PM FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL BE IN THE AREA
TONIGHT. BY MORNING UP TO 1 INCH OF SNOW MAY ACCUMULATE WITH
AROUND 1/4 INCH OF FREEZING RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH UP TO 1/4 INCH OF ICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ARE URGED TO REPORT
DANGEROUS CONDITIONS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ041-042-044>049-052>057-061>065-068>072-222115-
DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
413 PM EST THU FEB 21 2008
...WINTER STORM WARNING FROM 7 PM TONIGHT UNTIL 7 PM FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL BE IN THE AREA
TONIGHT. BY MORNING FROM 1/4 TO 1/2 INCH OF ICE MAY ACCUMULATE IN
EXTREME SOUTHERN INDIANA WITH AROUND 1 INCH OF SNOW. OVER THE REST
OF CENTRAL INDIANA AROUND 1/4 INCH OF ICE IS POSSIBLE WITH 1 TO 2
INCHES OF SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH UP TO 1/4 INCH OF ICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ARE URGED TO REPORT
DANGEROUS CONDITIONS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051-060-067-222115-
VIGO-SULLIVAN-KNOX-
413 PM EST THU FEB 21 2008
...WINTER STORM WARNING FROM 7 PM THIS EVENING UNTIL 7 PM FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
...WINTER STORM WARNING FROM 7 PM THIS EVENING UNTIL 7 PM FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL BE IN THE AREA
TONIGHT. BY MORNING UP TO 1 INCH OF SNOW MAY ACCUMULATE WITH
AROUND 1/4 INCH OF FREEZING RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED
TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO
2 INCHES ARE POSSIBLE...ALONG WITH 1/4 TO 1/2 INCH OF ICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ARE URGED TO REPORT
DANGEROUS CONDITIONS.
LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO ONE
INCH IS POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO ONE HALF
INCH.
LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO CONTINUE INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ARE URGED TO REPORT
DANGEROUS CONDITIONS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
HAINES
Winter Storm, Knox
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Knox forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulated and was measured in Vincennes.
Winter Storm, Sullivan
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Sullivan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.089, -87.415 (the zone’s center; the record gives no point)
An observer in Merom estimated ice accumulation at a quarter of an inch.
Winter Storm, Daviess
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Daviess forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
One inch of sleet and snow accumulated near Washington in addition to a quarter of an inch of ice.
Winter Storm, Greene
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.036, -86.962 (the zone’s center; the record gives no point)
Ice accumulated a quarter of an inch in the Bloomfield area. One inch of snow and sleet also fell in Greene County.
Winter Storm, Martin
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Martin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.708, -86.803 (the zone’s center; the record gives no point)
An observer reported ice accumulation of a quarter of an inch in the Shoals area.
Winter Storm, Monroe
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Monroe forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.161, -86.523 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulated in the Bloomington area in addition to an inch of snow and sleet.
Winter Storm, Lawrence
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
One inch of snow and sleet accumulated in the Bedford area in addition to a quarter of an inch of ice.
Winter Storm, Brown
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Brown forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.196, -86.227 (the zone’s center; the record gives no point)
An inch of snow and sleet accumulated in the Nashville area in addition to a quarter of an inch of ice.
Winter Storm, Jackson
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
An inch of snow and sleet accumulated in the Seymour area in addition to a quarter of an inch of ice.
Winter Storm, Bartholomew
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Bartholomew forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
An inch of snow and sleet accumulated in the Columbus area in addition to a quarter of an inch of ice.
Winter Storm, Jennings
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Jennings forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.997, -85.628 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulated in the North Vernon area.
Winter Storm, Decatur
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Decatur forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.307, -85.501 (the zone’s center; the record gives no point)
Three inches of snow accumulated in the Greensburg area in addition to a quarter of an inch of ice.
Winter Storm, Shelby
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Shelby forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.524, -85.792 (the zone’s center; the record gives no point)
Two inches of snow accumulated in the Shelbyville area in addition to a quarter of an inch of ice.
Winter Storm, Parke
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Parke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.774, -87.206 (the zone’s center; the record gives no point)
An observer reported a quarter of an inch of ice accumulation in the Marshall area. Power was out in this area due to the ice.
Winter Storm, Randolph
- When
- February 21, 4:40 PM EST to February 22, 11:19 AM EST
- Where
- Randolph forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.158, -85.011 (the zone’s center; the record gives no point)
An observer measured six inches of snow accumulation in the Ridgeville area.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sleet in Missouri, February 21 to 22, 20082 deaths · 7 injured · 18 events
- Flash Flooding and Hail in Mississippi, February 21 to 22, 2008$6.0 million · 1.75 in hail · 39 events
- Flooding in Florida, February 21 to 22, 2008$750,000 · 3 events
- Ice Storm and Winter Weather in Kentucky, February 21 to 22, 20084 injured · $40,000 · 12 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20085 injured · 10 events
- Winter Storm in Illinois, February 21 to 22, 20083 injured · 19 events
- Tornadoes and Flood in Louisiana, February 21, 2008$47,000 · EF0 · 9 events
- Ice Storm in Kentucky, February 21 to 22, 2008$15,000 · 31 events
- Ice Storm in Missouri, February 21, 200832 events
- Ice Storm in Missouri, February 21 to 22, 20082 injured · 10 events
- Winter Storm and Winter Weather in Ohio, February 21 to 22, 200820 events
- Hail and Winter Weather in Arkansas, February 21 to 22, 20081 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79637, 79638, 79639, 79640, 79641, 79642, 79643, 79644, 79645, 79646, 79647, 79648, 79649, 79651, 79652.